ARMIN E. GOOD, M.D.; ROBERT A. GREEN, M.D.; CHRIS J. D. ZARAFONETIS, M.D., F.A.C.P.
In 1961 McKusicK and Hsu (1) described a rheumatic syndrome marked particularly by shoulder-hand involvement, occurring in 15 tuberculosis patients who had received drug therapy. Our purpose is to report our experience with 7 similar patients, including operative findings in 2 cases, and to review the evidence that suggests that isoniazid may be the precipitating agent.
In Table 1 the fully developed syndrome is summarized. Typically the patient complains of sudden onset of joint pain, tenderness, and stiffness, often presenting in the hands, especially in proximal interphalangeal joints. Early severe pain is also noted in one or both
GOOD AE, GREEN RA, ZARAFONETIS CJD. Rheumatic Symptoms During Tuberculosis Therapy: A Manifestation of Isoniazid Toxicity?. Ann Intern Med. 1965;63:800–807. doi: https://doi.org/10.7326/0003-4819-63-5-800
Download citation file:
Published: Ann Intern Med. 1965;63(5):800-807.
Emergency Medicine, Infectious Disease, Mycobacterial Infections, Rheumatology.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use